Elevated Liver Enzymes - Do they ever just go away?
Someone please tell me if you know this!
I recently had an elevated AST of 253 and AST of 117...I have to go back in one month to get them rechecked - in the meantime, my doctor gave me a Hepatitis panel and I was negative for Hepatitis...other than that, we are just 'waiting' for a month to see what the enzymes do next.
Do your liver enzymes ever just go that far out of whack and then return to normal? Is that what my doctor is hoping for? That they will be normal next month and then it will be a 'case closed' situation.
Do they ever go that far out of whack without anything being wrong?
Other than a flu that I fear could be connected about a month back, I havent' had any sharp pains or symptoms of a problem.
Also, when I went into the doctors office, my leg muscles were pretty sore from picking weeds in my front yard!
Is there a chance that this 'flu' or 'sore muscles' caused my test results to be misleading? Or, that the lab messed up my results?
Does there have to be anything even remotely wrong with me because my enzymes were this high?
Here are some reason given for elevated liver enzymes that you might want to discuss with your doc...
Mayo Clinic gastroenterologist Michael Picco, M.D., and colleagues answer select questions from readers.
"A laboratory report of elevated liver enzymes is common and doesn't indicate a specific disease. However, elevated liver enzymes may be due to liver disease even if you have no symptoms. To determine the underlying cause of elevated liver enzymes, your doctor may recommend further testing.
Common causes of elevated liver enzymes include:
Side effect of medication, such as certain nonsteroidal anti-inflammatory drugs (NSAIDs), cholesterol medications, antibiotics or anti-seizure medications
Infection, such as viral hepatitis and mononucleosis
Autoimmune disorders of the liver and bile ducts, such as autoimmune hepatitis, primary sclerosing cholangitis or primary biliary cirrhosis
Metabolic liver disease, such as hemochromatosis or Wilson's disease
Excessive use of certain herbal supplements, such as kava, comfrey, pennyroyal or skullcap
Tumors of the liver, pancreas or bile ducts
Treatment of elevated liver enzymes depends on its cause. It is important to tell your doctor about any nutritional or herbal supplements you're taking."
Good luck. ,,,,,Also if you do any strenuous exercise the enzymes can also go up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.